Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 19, 2008, 4:56 AM MDT for 17 counties in Colorado. It took effect at Apr 19, 2008, 3:38 PM MDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 4:56 AM MDT (10:56 UTC)
- In effect from
- Apr 19, 2008, 3:38 PM MDT
- Expired
- Apr 20, 2008, 9:00 PM MDT
- In force
- 29 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3541 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 191056 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 456 AM MDT SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222...224...AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE SOUTHEAST COLORADO PLAINS INCLUDING FREMONT ...EL PASO... PUEBLO... THE EASTERN TWO-THIRDS OF LAS ANIMAS...THE EASTERN PORTIONS OF HUERFANO...CROWLEY...OTERO...KIOWA...PROWERS...BENT...AND BACA COUNTIES...FROM NOON TO 8 PM MDT TODAY AND FROM 9 AM UNTIL 9 PM ON SUNDAY FOR LOW HUMIDITIES... STRONG WIND GUSTS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. A WEATHER SYSTEM WILL STRENGTHEN OVER THE PACIFIC NORTHWEST TODAY CAUSING THE WINDS OVER COLORADO TO INCREASE THIS AFTERNOON. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND THE POTENTIAL FOR GUSTY WINDS...ALONG WITH DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. SIMILAR CONDITIONS WILL DEVELOP ON SUNDAY. COZ222-224-226>237-200300- /O.UPG.KPUB.FW.A.0007.080419T1800Z-080420T0200Z/ /O.NEW.KPUB.FW.W.0009.080419T1800Z-080420T0200Z/ /O.NEW.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 456 AM MDT SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 9 AM TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS THE WARNING AREA THIS AFTERNOON AND EARLY THIS EVENING...AND THERE WILL BE THE POTENTIAL FOR SOUTH TO SOUTHWEST WIND GUSTS OF 25 TO 35 MPH. SIMILAR CONDITIONS WILL DEVELOP ON SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
5 follow-up statements
000 WWUS85 KPUB 192138 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222...224...AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE SOUTHEAST COLORADO PLAINS INCLUDING FREMONT ...EL PASO... PUEBLO... THE EASTERN TWO-THIRDS OF LAS ANIMAS...THE EASTERN PORTIONS OF HUERFANO...CROWLEY... OTERO...KIOWA...PROWERS...BENT...AND BACA COUNTIES...FROM NOON TO 8 PM MDT TODAY... ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222 AND 224 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE SOUTHEAST COLORADO PLAINS INCLUDING FREMONT...EL PASO...PUEBLO...LAS ANIMAS...HUERFANO...CROWLEY... OTERO...KIOWA...PROWERS...BENT...AND BACA COUNTIES...AND PORTIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 8000 FEET...FROM 9 AM UNTIL 9 PM ON SUNDAY...FOR LOW HUMIDITIES...STRONG WIND GUSTS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNINGS. DRY WEATHER CONDITIONS AND FUELS...ALONG WITH GUSTY WINDS THIS AFTERNOON AND EARLY THIS EVENING...AND AGAIN ON SUNDAY...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. COZ225-201345- /O.EXA.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/ SOUTHERN FRONT RANGE- 338 PM MDT SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT ACROSS THE WARNING AREA ON SUNDAY...AND THERE WILL BE SOUTH TO SOUTHWEST WIND GUSTS OF 25 TO 35 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ222-224-226>237-201345- /O.CON.KPUB.FW.W.0009.000000T0000Z-080420T0200Z/ /O.CON.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 338 PM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT AND WIND GUSTS WILL BE 25 TO 35 MPH...THE REST OF THIS AFTERNOON AND EARLY THIS EVENING...AND THEN AGAIN SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 200155 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 755 PM MDT SAT APR 19 2008 ...RED FLAG WARNING FOR TODAY OVER MUCH OF SOUTHEAST COLORADO AND THE SAN LUIS VALLEY EXPIRES AT 8 PM MDT... ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222 AND 224 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE SOUTHEAST COLORADO PLAINS INCLUDING FREMONT...EL PASO...PUEBLO... LAS ANIMAS...HUERFANO...CROWLEY... OTERO...KIOWA...PROWERS... BENT...AND BACA COUNTIES...AND PORTIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 8000 FEET...FROM 9 AM UNTIL 9 PM ON SUNDAY...FOR LOW HUMIDITIES...STRONG WIND GUSTS AND DRY FUELS... .THE RED FLAG WARNING FOR TODAY WILL EXPIRE AT 8 PM MDT THIS EVENING...AS WINDS SLOWLY DIMINISH AND RELATIVE HUMIDITY LEVELS CLIMB BACK ABOVE 15 PERCENT. WINDY AND AND DRY WEATHER WILL RETURN AGAIN SUNDAY MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN ACROSS MOST OF SOUTHERN COLORADO. COZ222-224-226>237-201800- /O.EXP.KPUB.FW.W.0009.000000T0000Z-080420T0200Z/ /O.CON.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 755 PM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 PERCENT THIS EVENING...WITH WINDS DECREASING TO LESS THAN 20 MPH FOR THE REST OF TONIGHT. WARM AND WINDY CONDITIONS WILL REDEVELOP QUICKLY SUNDAY MORNING...WITH RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT OVER MOST OF THE AREA BY NOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH...WITH GUSTS BETWEEN 25 AND 40 MPH POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ225-201800- /O.CON.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/ SOUTHERN FRONT RANGE- 755 PM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT ACROSS THE WARNING AREA ON SUNDAY...WITH SOUTH TO SOUTHWEST WINDS SUSTAINED AT 15 TO 25 MPH...GUSTING TO 25 TO 40 MPH AT TIMES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 201130 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 530 AM MDT SUN APR 20 2008 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222 AND 224 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE SOUTHEAST COLORADO PLAINS INCLUDING FREMONT...EL PASO...PUEBLO... LAS ANIMAS...HUERFANO...CROWLEY... OTERO...KIOWA...PROWERS... BENT...AND BACA COUNTIES...AND PORTIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS AND THE WET MOUNTAIN VALLEY BELOW 8000 FEET...FROM 9 AM UNTIL 9 PM...FOR LOW HUMIDITIES...STRONG WIND GUSTS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. WINDY AND DRY WEATHER WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN ACROSS MOST OF SOUTHERN COLORADO. THESE CONDITIONS ARE EXPECTED TO DEVELOP EARLY IN THE DAY AND PERSIST WELL INTO THE EVENING. COZ222-224>237-210300- /O.CON.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 530 AM MDT SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. WINDY AND DRY CONDITIONS WILL DEVELOP EARLIER THAN NORMAL AND PERSIST LATER THAN NORMAL ACROSS SOUTHERN COLORADO. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT AND WINDS WILL INCREASE TO 15 TO 25 MPH BY 9AM GUSTING AT TIMES BETWEEN 25 TO 40 MPH. FUELS CONTINUE TO BE VERY DRY IN AREAS BELOW 8000 FEET ELEVATION. THIS COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL RESULT IN EXTREME FIRE CONDITIONS. GRASS FIRES WILL EXHIBIT ERRATIC BEHAVIOR AND WILL BE CAPABLE OF RAPID GROWTH TODAY. BE VERY CAREFUL WITH SMOKING MATERIALS ...CHARCOAL GRILLS OR ANY OPEN FLAMES AND REPORT GRASS FIRES IMMEDIATELY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SOON. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 202051 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT SUN APR 20 2008 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222 AND 224 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE SOUTHEAST COLORADO PLAINS INCLUDING FREMONT...EL PASO...PUEBLO... LAS ANIMAS...HUERFANO...CROWLEY... OTERO...KIOWA...PROWERS... BENT...AND BACA COUNTIES...AND PORTIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS AND THE WET MOUNTAIN VALLEY BELOW 8000 FEET... UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG WIND GUSTS AND DRY FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 222...224 AND 225...WHICH INCLUDES THE SAN LUIS VALLEY...FREMONT COUNTY...AND PORTIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 8000 FEET...FROM 11 AM MDT MONDAY THROUGH 9 PM MDT MONDAY...FOR LOW HUMIDITIES...STRONG WIND GUSTS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR TODAY AS THE WINDY AND VERY DRY WEATHER ARE PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHEAST PLAINS AND SAN LUIS VALLEY AND IN AREAS BELOW 8000 FEET IN THE SANGRE DE CRISTO AND WET MOUNTAINS AND WET MOUNTAIN VALLEY. THESE CONDITIONS WILL PERSIST INTO THE EVENING. ON MONDAY IT IS EXPECTED THAT STRONG WIND GUSTS AND LOW HUMIDITIES WILL AGAIN DEVELOP OVER THE SAN LUIS VALLEY...FREMONT COUNTY AND THE SANGRE DE CRISTO AND WET MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 8000 FEET...AND THUS A WATCH HAS BEEN ISSUED. COZ222-224-225-211300- /O.NEW.KPUB.FW.A.0008.080421T1700Z-080422T0300Z/ /O.CON.KPUB.FW.W.0010.000000T0000Z-080421T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 251 PM MDT SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. RED FLAG CONDITIONS WILL CONTINUE INTO THIS EVENING...WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...AND WIND GUSTS OF 25 TO 40 MPH. AFTER 9 PM MDT THE WINDS WILL DECREASE SOME...AND THE RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT. LOW HUMIDITIES AND STRONG WIND GUSTS OF 25 TO 40 MPH ARE EXPECTED TO DEVELOP AGAIN IN THESE AREAS BY LATE MONDAY MORNING AND THEN CONTINUE UNTIL MIDEVENING MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SOON. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ226>237-210300- /O.CON.KPUB.FW.W.0010.000000T0000Z-080421T0300Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 251 PM MDT SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT...WITH WIND GUSTS OF 25 TO 40 MPH CONTINUING INTO MIDEVENING. AFTER 9 PM MDT THE WINDS WILL DECREASE SOME...AND THE RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DEVELOP SOON. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 210251 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 851 PM MDT SUN APR 20 2008 ...RED FLAG WARNING FOR TODAY OVER MUCH OF SOUTHEAST COLORADO AND THE SAN LUIS VALLEY EXPIRES AT 9 PM MDT... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 222... 224 AND 225...WHICH INCLUDES THE SAN LUIS VALLEY...FREMONT COUNTY...AND PORTIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 8000 FEET...FROM 11 AM MDT MONDAY THROUGH 9 PM MDT MONDAY...FOR LOW HUMIDITIES...STRONG WIND GUSTS AND DRY FUELS... .THE RED FLAG WARNING FOR TODAY WILL EXPIRE AT 9 PM MDT THIS EVENING...AS WINDS SLOWLY DIMINISH AND RELATIVE HUMIDITY LEVELS CLIMB BACK ABOVE 15 PERCENT. ON MONDAY IT IS EXPECTED THAT STRONG WIND GUSTS AND LOW HUMIDITIES WILL AGAIN DEVELOP OVER THE SAN LUIS VALLEY...FREMONT COUNTY AND THE SANGRE DE CRISTO AND WET MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 8000 FEET...AND THUS A WATCH HAS BEEN ISSUED. COZ222-224-225-211900- /O.EXP.KPUB.FW.W.0010.000000T0000Z-080421T0300Z/ /O.CON.KPUB.FW.A.0008.080421T1700Z-080422T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 851 PM MDT SUN APR 20 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 PERCENT THIS EVENING...WITH WINDS DECREASING TO LESS THAN 20 MPH FOR THE REST OF TONIGHT. LOW HUMIDITIES AND STRONG WIND GUSTS OF 25 TO 40 MPH ARE EXPECTED TO DEVELOP AGAIN OVER THE SAN LUIS VALLEY...FREMONT COUNTY AND THE SANGRE DE CRISTO AND WET MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 8000 FEET BY LATE MONDAY MORNING AND THEN CONTINUE UNTIL MID EVENING MONDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ226>237-210400- /O.EXP.KPUB.FW.W.0010.000000T0000Z-080421T0300Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 851 PM MDT SUN APR 20 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 PERCENT THIS EVENING...WITH WINDS DECREASING TO LESS THAN 20 MPH FOR THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 19, 4:38 AM MDT, 18 minutes earlier.
Area forecast discussion, Apr 19, 4:38 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 438 AM MDT SAT APR 19 2008 .SHORT TERM... (TODAY AND TONIGHT) MOST IMPORTANT CONCERN CONTINUES TO BE FIRE WEATHER FOR TODAY. NO PROBLEM WITH REACHING LOW RH VALUES OVER MOST OF THE REGION. WINDS WILL BE BORDERLINE BUT GIVEN CRITICAL...FAST BURNING FUELS BELOW 8000 FEET FEEL WORTHY OF UPGRADE TO RED FLAG WARNING. WILL BE UPGRADING TO RED FLAG WARNING FROM 18Z-02Z DUE TO CRITICAL FUELS...LOW RH AND GUSTING WINDS. UPPER RIDGE BUCKLES NORTHWARD TODAY AS UPPER LOW OVER NORTHWEST DEEPENS FORCING 100 PLUS KNOT JET TO PULL NORTHWARD OVER COLORADO. VORT MAX IN BASE OF THE UPPER TROF RIPPLES EASTWARD FOLLOWED BY SOME VERY DRY AIR AT ALL LEVELS. GRAPHICAL GUIDANCE DECREASES WIND THREAT TODAY OUT OVER THE PLAINS WHERE LEE TROF SETS UP BUT DIGITAL GUIDANCE STILL HAS INCREASING WINDS OVER MOST SITES FOR THIS AFTERNOON. WITH LAPSE RATES IN PLUS8-9 RANGE SHOULD BE NO PROBLEM TO MIX UP HIGH ENOUGH TO TAP INTO WEST TO SOUTHWEST WINDS ALOFT. DIURNAL WIND PATTERN WILL PLAY A ROLE ALONG THE ARKANSAS VALLEY AS WILL THE LOCATION OF THE SURFACE LEE TROF. WILL BE ONE OF THOSE DAYS WHEN THE DIURNAL...UP VALLEY...FLOW PATTERN BATTLES THE WESTERLY WINDS ALOFT. HOWEVER EVEN A DIURNALLY DRIVEN SOUTHEAST WIND WILL ADVECT PRETTY LOW DEWPOINTS INTO THE REGION SO RH VALUES WILL BE DOWN BELOW RED FLAG CRITERIA EVEN IN THOSE AREAS THAT DO NOT GET THE WIND. TONIGHT....SOME DECOUPLING OUT OVER THE PLAINS AND SAN LUIS VALLEY OVERNIGHT BUT EXPECT TEMPS TO BE WARMER THAN THIS MORNING. WINDS WILL STAY UP OVER WET MOUNTAINS AND SOUTHERN SANGRE DE CRISTO MOUNTAINS OVERNIGHT. -FORTUNE- .LONG TERM... (SUNDAY THROUGH FRIDAY) ...MAIN CONCERN CONTINUES TO BE FIRE WEATHER THREAT SUNDAY THROUGH NEXT WEEK... SUNDAY LOOKS LIKE ANOTHER DAY OF RED FLAG CONDITIONS ACROSS THE SAN LUIS VALLEY AND SOUTHEAST PLAINS. WILL GO AHEAD AND HOIST RED FLAG WARNING FOR SUNDAY AT THIS TIME. NO SENSE IN WAITING. CONDITIONS LOOK AS CRITICAL OR MORE ON SUNDAY THAN ON SATURDAY. A COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY AND SOUTHEAST PLAINS. DRY SOUTHWEST FLOW WILL RESULT IN GENERALLY CLEAR SKIES WITH HIGH TEMPERATURES 10 TO 15 DEGREES ABOVE AVERAGE FOR THIS TIME OF YEAR. ON MONDAY...THE FORECAST BECOMES A BIT MORE COMPLEX. A WEAK SURFACE COLD FRONT MAY OFFER SOME RELIEF TO FAR EASTERN PORTIONS OF THE SOUTHEAST PLAINS. EVERYWHERE ELSE WILL LIKELY REMAIN IN HIGH FIRE THREAT. ONCE AGAIN...DRY SOUTHWEST FLOW WILL OFFER UP STRONG WINDS AND LOW HUMIDITIES OVER THE SAN LUIS VALLEY AND MOST OF THE SOUTHEAST PLAINS. COMBINED WITH THE DRY FUELS...ANOTHER DAY OF HIGH FIRE DANGER IN THESE AREAS. IF THE SURFACE COLD FRONT ENDS UP BACKING UP CLOSER TO THE MOUNTAINS THAN CURRENTLY PROJECTED...THIS COULD BRING RELIEF TO MORE OF THE SOUTHEAST PLAINS. A WEAK DISTURBANCE IS FORECAST TO MOVE THROUGH NORTHERN COLORADO LATE MONDAY AND MONDAY NIGHT. THIS SYSTEM COULD A BRING A FEW SHOWERS AND THUNDERSTORMS TO THE CENTRAL MOUNTAINS AND HIGHER TERRAIN...MAINLY NORTH OF HIGHWAY 50...INCLUDING THE PALMER DIVIDE. BUT SYSTEM TRACKS MAINLY NORTH OF OUR AREA...AND IS NEARLY NON-EXISTENT IN THE GFS. SO CONFIDENCE IN THIS SYSTEM IS LOW AT BEST AT THE PRESENT TIME. TUESDAY THROUGH THE REST OF THE WEEK...THE FIRE WEATHER THREAT MAY DIMINISH A LITTLE OVER FAR EASTERN PORTIONS OF THE PLAINS. HOWEVER...ITS STILL LOOKING LIKE THE SAN LUIS VALLEY AND THE REST OF THE PLAINS WILL CONTINUE TO SEE A HIGH LEVEL OF THREAT. DRY SOUTHWEST FLOW ALOFT CONTINUES. THIS RESULTS IN THE ALL TOO FAMILIAR COMBINATION OF GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS THAT KEEPS RESURFACING IN OUR AREA. THE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY AND SOUTHEAST PLAINS WILL LIKELY BE WITH US FOR A WHILE. TO SIGNIFICANTLY DECREASE THE LEVEL OF THREAT...THESE AREAS WOULD NEED TO SEE AN APPRECIABLE GREENUP. THIS WOULD REQUIRE A WIDESPREAD SOAKING RAIN OR SNOW EVENT...WHICH DOESNT APPEAR TO BE IN THE OFFING AT THE PRESENT TIME. UNTIL SUCH AN EVENT OCCURS...THE GREENUP WILL BE MUCH MORE GRADUAL. THUS...THE HIGH FIRE DANGER WILL PROBABLY BE WITH US FOR A WHILE. WALROD && .AVIATION... DRY UPR RIDGE OVR THE AREA WL HELP MAINTAIN VFR CONDITIONS THROUGH TONIGHT. WINDS WILL INCREASE ESPECIALLY OVER HIGHER TERRAIN FIRST THEN OVER THE LOWER ELEVATIONS AFTER 18Z. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR COZ222-224-226>237. RED FLAG WARNING FROM 9 AM TO 9 PM MDT SUNDAY FOR COZ222-224- 226>237. && 21/50
Hazardous weather outlook, Apr 18, 6:24 AM MDT, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 624 AM MDT FRI APR 18 2008 COZ058>089-093>099-191230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 624 AM MDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE MAIN WEATHER CONCERN FOR THIS PERIOD WILL BE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP OVER SOUTHERN COLORADO THIS WEEKEND INTO EARLY NEXT WEEK. CURRENT MODEL PROJECTIONS INDICATE LOW HUMIDITIES AND STRONG WINDS WILL RETURN TO THE REGION DURING THIS PERIOD. DEPENDING ON HOW QUICKLY FUELS DRY OUT FOLLOWING THE PRECIPITATION THAT FELL OVER THE AREA YESTERDAY...THE SAN LUIS VALLEY AND THE SOUTHEAST PLAINS COULD SEE CRITICAL FIRE WEATHER CONDITIONS DEVELOP SATURDAY AND ESPECIALLY SUNDAY. THESE CONDITIONS COULD PERSIST INTO EARLY NEXT WEEK...ESPECIALLY ACROSS THE SAN LUIS VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. HO/LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:56 AM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 10 more | 15 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.